Format

Send to

Choose Destination
Am J Ophthalmol. 1996 Jul;122(1):58-66.

Indocyanine green angiographic findings in Vogt-Koyanagi-Harada disease.

Author information

1
Department of Ophthalmology, Yodogawa Christian Hospital, Osaka, Japan.

Abstract

PURPOSE:

To report the indocyanine green angiographic findings associated with Vogt-Koyanagi-Harada disease and compare them with fluorescein angiographic findings and monochromatic scanning laser images.

METHODS:

In a prospective study, indocyanine green angiography, by scanning laser ophthalmoscopy or infrared fundus photography, was performed in ten consecutive patients (20 eyes) with Vogt-Koyanagi-Harada disease during the acute stage before and recovery stage after corticosteroid treatment. Findings were compared with fluorescein angiographic features and monochromatic scanning laser imaging.

RESULTS:

During the acute stage of the disease, indocyanine green angiography disclosed a dark background in the early phase and multiple, non-uniform hypofluorescent lesions in the midphases. Lesions were more numerous and extensive than areas either of serous retinal detachment on monochromatic scanning laser imaging or of punctate hyperfluorescence on fluorescein angiography. During the recovery stage, the abnormal dark background on indocyanine green angiography at initial examination resolved, with choroidal vessels visible in all cases, but nonuniform hypofluorescent lesions persisted in most eyes. Fluorescein angiography disclosed hypofluorescent patchy areas, and confocal infrared laser imaging showed some bright reflective lesions in three patients with especially severe clinical symptoms. On final examination after an average of 17.7 months, both angiographies still disclosed abnormal findings in these three patients.

CONCLUSIONS:

Indocyanine green angiographic findings suggest that choroidal inflammation may cause a transient choroidal circulatory disturbance during the acute stage of Vogt-Koyanagi-Harada disease. In more severe cases, this dysfunction may secondarily damage the retinal pigment epithelium.

PMID:
8659599
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center